MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ASF PS 11MM VE R 6-9 EF; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ASF PS 11MM VE R 6-9 EF; PROSTHESIS, KNEE
Catalog Number 42522400711
Medical Device Problem Codes Off-Label Use (1494); Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: 42572606202 - femur cemented cruciate retaining (cr) standard nitrided right size 7 - 67235564 g2 : foreign country : canada.The event is confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.The root cause is attributed to use error for failure to follow instructions for using an incompatible articular surface with the femoral implant.Per instructions for use, ''do not use persona cr femoral components with any persona ps or cps articular surface components.Do not use persona ps femoral components with any persona cr, uc, or mc articular surface components.They were not designed to be compatible.'' and ''persona system components are sized by matching the femoral and tibial component sizes, styles, and orientations on the product label to the information on the articular surface component label and/or product compatibility charts included in the package insert and surgical technique manual.Mismatching may result in poor surface contact and could produce pain, decrease wear resistance, produce instability of the implant, or otherwise reduce the service life of the implant.'' a summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during surgery, the surgeon was planning to implant a cemented cr femoral component with a mc poly, however, when putting the implants away, the nursing team realized they had a ps poly with a cr femur.The surgeon thought that the inner sticker packet may have been mislabeled, however, the inventory team suggested that that was not the case as they were not missing a mc poly and were only short a ps poly.No surgical intervention is currently planned as the surgeon believes he implanted the correct mc poly.The sales rep stated that they thought the boxes were labeled properly and was not sure if the inner sticker packet was mislabeled.Attempts have been made and all available information has been provided.

Brand Name
PERSONA ASF PS 11MM VE R 6-9 EF
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23906034
Report Number3007963827-2025-00538
Device Sequence Number13267853
Product Code MBH
UDI-Device Identifier00889024243767
UDI-Public(01)00889024243767(17)290818(10)66690859
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42522400711
Device Lot Number66690859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Initial Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown